Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2012, 3:36 PM CST for Bienville Parish, Webster Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 3:36 PM CST (21:36 UTC)
- Expired
- Feb 1, 2012, 4:00 PM CST
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 12:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
205
WUUS54 KSHV 012136
SVRSHV
LAC013-119-012215-
/O.NEW.KSHV.SV.W.0022.120201T2136Z-120201T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 415 PM CST
* AT 333 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF RINGGOLD...OR 18 MILES SOUTH
OF MINDEN...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEFLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3230 9305 3230 9339 3239 9340 3241 9338
3241 9340 3243 9341 3251 9307
TIME...MOT...LOC 2136Z 269DEG 22KT 3238 9336
$$
231 follow-up statement
686
WWUS54 KSHV 012200
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST WED FEB 1 2012
LAC013-119-012210-
/O.CAN.KSHV.SV.W.0022.000000T0000Z-120201T2215Z/
BIENVILLE LA-WEBSTER LA-
400 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER AND BIENVILLE PARISHES
IS CANCELLED...
LAT...LON 3230 9305 3230 9339 3239 9340 3241 9338
3241 9340 3243 9341 3251 9307
TIME...MOT...LOC 2200Z 269DEG 22KT 3238 9319
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 12:40 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 1, 12:40 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CST WED FEB 1 2012 .DISCUSSION... WILL BE UPDATING THE ZONES TO INCLUDE THE SEVERE THUNDERSTORM WATCH NUMBER 20 WHICH WILL RUN UNTIL 8 PM CST. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 75 62 73 58 / 30 20 50 80 70 MLU 57 75 61 76 59 / 30 20 50 80 70 DEQ 51 67 58 69 50 / 30 20 50 80 70 TXK 55 69 59 71 54 / 30 20 50 80 70 ELD 54 69 57 73 58 / 30 20 50 80 70 TYR 58 74 62 72 51 / 30 20 50 80 70 GGG 58 74 62 72 53 / 30 20 50 80 70 LFK 60 75 63 75 59 / 20 30 50 80 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Feb 1, 12:10 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CST WED FEB 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-012-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-021200- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS...SOME OF WHICH COULD CONTAIN LARGE HAIL...WILL BE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS WOULD INCLUDE SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HAIL WOULD BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. THE ISOLATED NATURE OF THE EXPECTED CONVECTION WOULD LIKELY WARRANT A SEVERE THUNDERSTORM WATCH AND THE NECESSITY OF ACTIVATING SPOTTERS...EMERGENCY MANAGEMENT...AND HAM RADIO OPERATORS. LAZ010-011-013-014-017>022-TXZ149-152-153-165>167-021200- ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-WINN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO NEAR MONROE LOUISIANA. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE REGION ARE NOT EXPECTED TO BECOME SEVERE. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM AGAIN ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT... AND HAM RADIO OPERATORS WILL NOT BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING. 06
In the hours before
Local storm report, Feb 1, 1:50 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 1 NW BROKEN BOW 34.04N 94.75W
02/01/2012 E0.25 INCH MCCURTAIN OK PUBLIC
PEA SIZE HAIL NORTHWEST SIDE OF BROKEN BOW
&&
04Local storm report, Feb 1, 2:05 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 NW DE QUEEN 34.08N 94.39W
02/01/2012 E0.75 INCH SEVIER AR BROADCAST MEDIA
DIME SIZED HAIL REPORTED NEAR DE QUEEN LAKE
&&
04Local storm report, Feb 1, 2:13 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 6 N QUEEN CITY 33.24N 94.15W
02/01/2012 E1.00 INCH CASS TX BROADCAST MEDIA
&&
04Local storm report, Feb 1, 2:16 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL DOMINO 33.25N 94.11W
02/01/2012 E1.00 INCH CASS TX BROADCAST MEDIA
&&
04Local storm report, Feb 1, 2:54 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL FOUKE 33.26N 93.89W
02/01/2012 E0.75 INCH MILLER AR BROADCAST MEDIA
DIME SIZED HAIL IN FOUKE
&&
04Local storm report, Feb 1, 3:18 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 2 NW MAGNOLIA 33.29N 93.26W
02/01/2012 E1.00 INCH COLUMBIA AR PUBLIC
HAIL OF DIFFERENT SIZES FALLING...MOSTLY MARBLE WITH
LARGER MIXED IN.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:23 AM CST | Dense Fog Advisory | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Natchitoches and 3 more | 4 hr |
| Feb 1, 3:19 PM CST | Severe Thunderstorm Warning | SHV | Ouachita, Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.